Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 169, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2008, 4:17 PM EDT for Dade County, Walker County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 11, 2008, 4:56 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:05 PM EDT | HAIL 0.88 | 1 Ne Rock Spring, GA | WIND GUST OF 40 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 4:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112017
SVRFFC
GAC083-295-112115-
/O.NEW.KFFC.SV.W.0169.080411T2017Z-080411T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 515 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 26 MILES
SOUTHWEST OF HIGH POINT...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
FAYETTE AND CHICKAMAUGA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8526 3485 8521 3477 8520 3477 8515
3473 8517 3472 8511 3463 8504 3461 8506
3460 8552 3482 8558 3492 8527
TIME...MOT...LOC 2017Z 247DEG 31KT 3465 8573
$$2 follow-up statements
000
WWUS52 KFFC 112034
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT FRI APR 11 2008
GAC083-295-112115-
/O.CON.KFFC.SV.W.0169.000000T0000Z-080411T2115Z/
DADE GA-WALKER GA-
433 PM EDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WALKER AND SOUTHERN DADE COUNTIES...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF RISING FAWN...MOVING NORTHEAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...CLOUDLAND STATE PARK...DAVIS CROSSROADS...LINWOOD...HIGH
POINT...LA FAYETTE...NOBLE...NAOMI...CHICKAMAUGA...ROCK SPRING AND
VILLNOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8526 3485 8521 3477 8520 3477 8515
3473 8517 3472 8511 3463 8504 3461 8506
3460 8552 3482 8558 3492 8527
TIME...MOT...LOC 2033Z 247DEG 31KT 3470 8557
$$000
WWUS52 KFFC 112056
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT FRI APR 11 2008
GAC083-295-112106-
/O.CAN.KFFC.SV.W.0169.000000T0000Z-080411T2115Z/
DADE GA-WALKER GA-
456 PM EDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR WALKER AND SOUTHERN DADE
COUNTIES IS CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINWOOD...HIGH POINT...LA FAYETTE...NOBLE...NAOMI...CHICKAMAUGA...
ROCK SPRING AND VILLNOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8526 3485 8521 3477 8520 3477 8515
3473 8517 3472 8511 3463 8504 3461 8506
3460 8552 3482 8558 3492 8527
TIME...MOT...LOC 2056Z 247DEG 31KT 3477 8535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:05 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 11, 4:05 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT FRI APR 11 2008 .SHORT TERM /TODAY THROUGH MONDAY/... A STRONG SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT...THAT HAS BEEN PRODUCING STRONG STORMS ALREADY TO OUR WEST. THE FRONT IS EXPECTED TO ENTER THE STATE AFTER 00Z AND PROGRESS INTO SOUTHEASTERN SECTIONS SATURDAY AFTERNOON. DRY CONDITIONS SHOULD PREVAIL SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT DURING THE OVERNIGHT HOURS A SECONDARY FRONT WILL USHER IN A MUCH COLDER AIRMASS AND A CHANCE OF MORE SHOWERS TO SECTIONS SUNDAY NIGHT INTO MONDAY. .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... CLOUDINESS WILL PRESIST INTO MONDAY NIGHT...BUT HIGH PRESSURE WILL MOVE IN TUESDAY AND REMAIN DOMINATE THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 62 69 39 62 / 30 60 20 10 20 ATLANTA 79 58 66 43 59 / 70 70 20 10 20 BLAIRSVILLE 75 56 68 37 54 / 80 60 20 10 20 CARTERSVILLE 80 54 66 38 57 / 80 70 20 10 20 COLUMBUS 83 64 71 43 64 / 30 60 30 10 20 GAINESVILLE 78 59 65 42 59 / 70 60 20 10 20 MACON 83 63 72 44 68 / 20 60 30 10 20 ROME 80 58 70 41 59 / 80 70 20 10 20 PEACHTREE CITY 80 59 67 39 58 / 60 60 20 10 10 VIDALIA 85 61 73 47 67 / 10 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 36 min |
| Apr 11, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.